MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM STERILE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ738
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "phs study subject: (b)(6).Deep infection requiring a medical intervention (opened debridement and irrigation).Infection c.Acnes.Re-operation without implant extraction.Date of reoperation: on (b)(6) 2025.".
 
Additional Manufacturer Narrative
Please note correction to d4 (catalog #).The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided to confirm the alleged issue.A device inspection was not possible since the affected device was not returned for investigation.A review of the pre and post-op x-rays with a formal medical expert opinion stated: ¿the device was appropriately used for the intended clinical indication and was positioned correctly.Cutibacterium acnes a skin bacterium commonly found in the shoulder region, is frequently associated with periprosthetic joint infections in shoulder arthroplasty.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a patient related factor.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
As reported: "phs study subject: (b)(6).Deep infection requiring a medical intervention (opened debridement and irrigation).Infection c.Acnes.Re-operation without implant extraction.Date of reoperation: (b)(6)2025".

Brand Name
TORNIER PERFORM REVERSED PERIP SCREW 5.0MMX38MM STERILE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21948049
Report Number0001649390-2025-00298
Device Sequence Number21041879
Product Code PHX
UDI-Device Identifier00846832091270
UDI-Public(01)00846832091270(11)230110(17)280110
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ738
Device Lot NumberAE8425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale
Patient Weight77 KG